MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-100/I16-40
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 11/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Medical records and imaging studies have been requested.A follow-up report will be submitted upon completion of clinical analysis.Device remains implanted.
 
Event or Problem Description
The patient was implanted with an afx2 bifurcated stent graft system and an afx vela suprarenal extension for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2016.On (b)(6) 2025, the patient presented with a type iiia endoleak between the afx2 bifurcated stent graft and vela suprarenal extension.The physician elected to implant an afx vela infrarenal aortic cuff and the type iiia endoleak was resolved.The patient status was not reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have, been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak, (aortic components) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The complaint is likely anatomy and device related.Procedure related harm is death.The clinical evaluation also shows reasonable evidence to suggest there is aneurysm enlargement of 27.8mm, hemodynamic instability (hypovolemic shock due to excessive blood loss), retroperitoneal hemorrhage, ruptured aorta, renal insufficiency (acute kidney injury), and death occurred that was not included in the event as reported.There was progressive aortic remodeling resulting in, approximately 11 mm of aortic lengthening and an increase in infrarenal angulation from, 20.3 degrees to 32.7 degrees.The superior stent margin of the aortic body became, positioned within the angle, leading to poor apposition, and the development of a type iiia endoleak which is anatomy related.The type iiia endoleak likely contributed to the retroperitoneal hemorrhage and rupture which is device related.The patient presented with atrial fibrillation with rapid ventricular response, severe anemia, hemodynamic instability, and hypoxia.This critical preoperative condition likely contributed to the reported death.The final patient status was reported as deceased on postoperative day two, hospital day three.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to adverse events has been updated.B2: date of death.B6: relevant tests and lab data has been updated.B6: other relevant history has been updated.G3: awareness date has been updated.H6: health effect - clinical code has been updated.H6: health effect - impact code has been updated.H6: investigation type codes- has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key23761197
Report Number3011063223-2025-00188
Device Sequence Number15950750
Product Code MIH
UDI-Device Identifier00818009014726
UDI-Public(01)00818009014726(17)170325
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/25/2017
Device Model NumberBEA25-100/I16-40
Device Lot Number1356807005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL: LOT# 1469344026
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age88 YR
Patient SexMale